I recently had a dermatologist / oncologist at MDA see me concerning this rash that I have had since starting Gleevec 6 months ago. Two places were biopsied and both were invasive squamous cell carcinoma. The doctor said it is the first that she has seen from Gleevec .... another medication used to treat Melanoma has been seen to cause this she said but this is her first with Gleevec. I thought if any of you have this with the warty looking projections anywhere in their rash , you might check it out with an onc/dermatologist. I was reduced from 400 mg to 300 mg Gleevec but still have the rash. Very anxious at this time .
Has anyone had a biopsy of their skin rash from Gleevec ?
Posted 19 September 2012 - 03:20 PM
Posted 19 September 2012 - 10:06 PM
I had a melenoma removed and some lymph nodes removed about a year before my dx. I now have to see my dermatologist on a regular basis. I have had several squamus, & basil carcinomas removed. I was put on Gleevac at dx. We really don't know if it's the melenoma, or the Gleevac or the cml that has causes this. Just keep a close watch on your body, and if anything looks different call your dermotologist. Most of the ones I had removed just looked like a pimple. I was always a sun worshiper now I'm paying for it. This has been going on for me for 5 years. I guess our dermatologists just don't know enough yet about this and skin cancer. My doc told me normally they just keep an eye on squamus cell carcinoma, but because I was on G he always did a biopsy, and sure enough it came back positive. I had 2 basil cell ones that had to be removed also. Just don't take any chances, the only reason I found my melanoma was because I had this freckle on my chest for years, and one day it looked different, it was lighter and had 2 little black dots in the middle, I thought it was going away. I didn't give it much thought, but I had a Dr. Appt a month later and I just happenened to mention it to her, she looked at it and next thing I knew I was off to the surgeon. I keep saying we're the pioneers testing these new tki drugs. Don't let it scare you, just get your body checked on a regular basis and you'll be fine. I guess my dermatologist did some research, he said he didn't want to slice and dice me all the time.( I thought that was a good idea too). Most of my problem was on the front of my thighs,
he gave me a script for something called aldera, I had to apply it twice a day. The Aldera brought out about 20 little pimples on my thigh right above my knee and he only had to remove 2 of them. I had one removed from my back last summer and I haven't had a problem since. All the other pimples went away. Good Luck Billie
Posted 19 September 2012 - 10:19 PM
Thanks , Billie,
I have to admit that it worries me when I read the pathology report...... invasive squamous cell . I will be going back for more scraping and cutting on Oct 17th. Appreciate your reply.
Posted 20 September 2012 - 06:12 AM
All the best Billie, and God be with you and Ron.
BTW, you never "just keep an eye on" a Squamous Cell Carcinoma. They always should be removed. Regards, Frank
1 user(s) are reading this topic
0 members, 1 guests, 0 anonymous users